MAUDE Adverse Event Report: AESCULAP AG MACRO DISP.GRASP.FCPS.BIPOLAR 5/310MM; BIPOLAR DISPOSABLE INSTRUMENTS

AESCULAP AG MACRO DISP.GRASP.FCPS.BIPOLAR 5/310MM; BIPOLAR DISPOSABLE INSTRUMENTS
Model Number PL703SU
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap aag that macro disp.Grasp.Fcps.Bipolar 5/310mm (part # pl703su) was used during a laparoscopic cholecystectomy procedure performed on (b)(6) 2021.According to the complainant during, the procedure, the branch of the pincers fell into patient's abdomen.The complaint device has not been returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results visual investigation vigilance investigator carried out the pictorial documentation visually and microscopically.The analysis of the fracture pattern illustrated a forced fracture due to overload.No pores, inclusions or foreign bodies could be found on the point of rupture.It was not possible to carry out a functional test, probably during thermal processing, the components of both forceps have been deformed.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based on the investigation, the material of the jaw was not sufficiently hardened.Presumably this was conducive to the fracture of the jaw.A product safety case will be requested.Any action regarding capa will be addressed with this case.

Brand Name
MACRO DISP.GRASP.FCPS.BIPOLAR 5/310MM
Common Device Name
BIPOLAR DISPOSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12104617
Report Number9610612-2021-00467
Device Sequence Number19876225
Product Code GCJ
UDI-Device Identifier04046963398804
UDI-Public4046963398804
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K160393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2025
Device Model NumberPL703SU
Device Catalogue NumberPL703SU
Device Lot Number52651642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age89 YR
Patient SexUnknown